Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
184 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes body aches after taking Medrol for sinus infection?

Answered by
Dr.
Dr. V. N. S. Parinam

General & Family Physician

Practicing since :2008

Answered : 1731 Questions

default
Posted on Mon, 21 Aug 2017 in Ear, Nose and Throat Problems
Question: Hi, on XXXXXXX 17 I got a decadron shot for sinus. Didn't help much then took a medrol dose pack. Didn't feel good while on these meds but finished it. Sinus better but now having strange body aches all over almost like flu but not. What is going on? I'm scared something is really wrong?? Didn't have this before cortisone. Back pain, stomach cramps too
doctor
Answered by Dr. V. N. S. Parinam 27 minutes later
Brief Answer:
side effect of Medrol

Detailed Answer:
Hi,

Thanks for the query.

I find the current set of symptoms are due to the side effects of Medrol dose. Sinus infection would be bad but would soon recover with Medrol dose pack.
Cortisone is very short acting steroid and is quick to be cleared off from the body so you would not have side effects as that of Medrol.
Methylprednisone is an intermediate acting steroid and it would have fewer side effects. Once the drug is cleared from the body you would recover from the side effects as well. The bone loss increases during medrol therapy so you may experience back pain and stomach gastritis. You can take anti ulcer medicines temporarily till the cramps clear.
Did you get the blood work then? Please share reports if any.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. V. N. S. Parinam 12 minutes later
So are you saying that my symptoms could be still happening or not? Confused. Did not have blood work.

Do you think it is still in my system. Read it could take a while?

Are you there?
doctor
Answered by Dr. V. N. S. Parinam 11 hours later
Brief Answer:
Symptoms wane off

Detailed Answer:
Hi,

The symptoms would still stay and gradually wane off as the medrol medicine is cleansed from the body.
Generally sinusitis is treated with antibiotics and not steroids directly.
Get some blood work to check everything is well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Stomach cramps

doctor1 MD

Ive been taking betahistine dihydrochloride 16mg x 3 for just two days, and started to experience gastric problems, starting with nausea,...

doctor1 MD

I ve had diarrhea now for at least 6 days and still on-going. I ve also had stomache cramps for about the same length of time too. I came on my...

doctor1 MD

Hi, my daughter is 4.5 years old, this past few moths she has a very funny smell in her mouth, she gets stomach cramps and headaches very often,...

doctor1 MD

I ve been having extremely bad constipation for over a month. I started a new medication (Cymbalta 90 mg at present). I also take 450 mg of...

doctor1 MD

I had bloating and stomach cramps and vomiting all night and morning two nights ago. I had drunk a glass fresh Orange Juice and had a bowl of Ice...

doctor1 MD

12 year old girl, 3 years ago had extreme stomach pain upper area, pain equal to that of labor. had pain all night on an average of every few...

doctor1 MD

I have had severe diarrhea for two weeks. Anytime I eat something. I have tried various ways to improve the situation, I e eating cheese or other...